• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Modafinil - liver/kidneys toxic?


  • Please log in to reply
4 replies to this topic

#1 Disi

  • Registered User
  • 2 posts
  • 0

Posted 25 June 2009 - 08:50 AM


Hello guys,

I have been reading a lot of good comments on modafinil. I used to take it for few days(maybe more than week) but as I recall I had pains in my stomach(back of...liver?). I also remember that color of my urine was much darker. I immediately stopped taking it.

Now I am thinking of trying it again since it was working well in comparison to most of nootropics i used after that

How toxic it is in your opinion? Do you notice any problems with liver/kidneys while taking it?

#2 hamishm00

  • Registered User
  • 1,000 posts
  • 82
  • Location:United Arab Emirates

Posted 28 June 2009 - 01:46 PM

The effect on urine is not related to liver damage. There is a potent effect on urine though.

Modafinil might affect certain liver enzymes, but only chronic use in some people might bring this on.

I would suggest taking milk thistle at the same time.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 Pike

  • Registered User
  • 517 posts
  • 6

Posted 29 June 2009 - 07:52 PM

The effect on urine is not related to liver damage. There is a potent effect on urine though.

Modafinil might affect certain liver enzymes, but only chronic use in some people might bring this on.

I would suggest taking milk thistle at the same time.



careful with the milk thistle... Modafinil is metabolized by several cytochrome p450 enzymes which milk thistle inhibits, particularly CYP1A2 and CYP3A4. I'd be extra careful before tinkering with the p450 system. In the very least, just don't take them at the same time. you could end up with some very uncomfortable potentiation.

edit: actually, i'm unsure if milk thistle inhibits 1A2, but i do remember it inhibits 3A4

Edited by Pike, 29 June 2009 - 07:53 PM.


#4 kilgoretrout

  • Registered User
  • 242 posts
  • 25
  • Location:Cincinnati, OH

Posted 30 June 2009 - 03:27 AM

The effect on urine is not related to liver damage. There is a potent effect on urine though.

Modafinil might affect certain liver enzymes, but only chronic use in some people might bring this on.

I would suggest taking milk thistle at the same time.



careful with the milk thistle... Modafinil is metabolized by several cytochrome p450 enzymes which milk thistle inhibits, particularly CYP1A2 and CYP3A4. I'd be extra careful before tinkering with the p450 system. In the very least, just don't take them at the same time. you could end up with some very uncomfortable potentiation.

edit: actually, i'm unsure if milk thistle inhibits 1A2, but i do remember it inhibits 3A4


Excessive panic based on neophyte reading of mysterious technical biomed research papers that their eyes were never meant to see.

I have never ever ever seen any warnings or cautions or reports or studies of ANY kind whatsoever that says Silymarin (substance that Milk Thistle is standardised for) has EVER by ANYONE been found to be a danger in terms of enzyme inhibition. It is widely recommended and proclaimed by basically ALL sources, from kooky herbalists to the most conservative of physicians as a near panacea for the liver, WHICH IT IS, with essentially NO known side effects or counter-indications for combining with anything.

I think any enzyme inhibitory effects must be so mild as to render them not of any concern.

I challenge you find ONE study that demonstrates actual in-vivo problems or excess potentiation caused by silymarin/milk thistle.
  • dislike x 1
  • like x 1

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#5 samantha

  • Registered User
  • 35 posts
  • 0
  • Location:Silicon Valley

Posted 16 July 2009 - 07:21 AM

Hello guys,

I have been reading a lot of good comments on modafinil. I used to take it for few days(maybe more than week) but as I recall I had pains in my stomach(back of...liver?). I also remember that color of my urine was much darker. I immediately stopped taking it.

Now I am thinking of trying it again since it was working well in comparison to most of nootropics i used after that

How toxic it is in your opinion? Do you notice any problems with liver/kidneys while taking it?


Haven't seen anything like that. I do have my kidneys, liver and general blood work done often though so will post if anything comes up. I noticed some lower back tightness but I think it was more from being a bit hyped up and sitting on the edge of my seat while hacking more. ;)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users